Tennessee, 2006Damaging Wind in Tennessee, August 1, 2006
August 1, 2006 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 1, 1:42 PM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 1, 1:42 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT TUE AUG 1 2006
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...JUST ABOUT A PERSISTENCE
FORECAST FOR THE NEXT 24 HOURS...BEFORE DISTURBANCE FROM S AL HAS A
CHANCE TO GET CLOSE ENOUGH TO AFFECT FORECAST. RIDGE SHOULD STILL BE
WINNING OUT UNTIL LATE WEDNESDAY WHEN DISTURBANCE STARTS CHIPPING
AWAY AT SOUTHWEST PART OF RIDGE AND SOUTHWEST PART OF CWA. PLANNING
ON POPS FOR HIGHER TERRAIN AND CLOSE-BY AREAS FOR WEDNESDAY.
FOR TEMPS...GOING CLOSE TO PERSISTENCE TEMPS TONIGHT AND MAYBE A
DEGREE COOLER FOR HIGHS ON WEDNESDAY.
.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...HIGH PRESSURE WILL
CONTINUE TO CONTROL WEATHER ACROSS THE MRX CWA THROUGH THURSDAY...
THOUGH SOME WEAKENING AND LOWERING OF HEIGHTS IS EXPECTED. AS A
RESULT...WILL SEE LITTLE CHANGE IN THE WEATHER PATTERN WITH
CONTINUED HOT AND HUMID CONDITIONS AND ISOLATED LATE
AFTERNOON/EVENING THUNDERSTORMS. HEAT INDICES AGAIN WILL BE NEAR OR
ABOVE 100 DEGREES THURSDAY AFTERNOON ACROSS THE CENTRAL AND SOUTHERN
TENNESSEE VALLEY. A WEAKENING FRONTAL BOUNDARY WILL AFFECT THE AREA
FRIDAY THROUGH SUNDAY...INCREASE THE CHANCE OF ORGANIZED
CONVECTION. HIGH PRESSURE BEGINS TO BUILD BACK IN LATE SUNDAY AND
WILL DOMINATE AREA WEATHER THROUGH THE END OF THE EXTEND PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 75 96 73 95 / 10 20 20 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 73 95 73 93 / 10 10 10 30
OAK RIDGE, TN 72 95 73 93 / 10 10 10 30
TRI CITIES AIRPORT, TN 68 93 68 91 / 10 10 10 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
GM/MJB
Hazardous weather outlook, Aug 1, 1:51 AM CST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
351 AM EDT TUE AUG 1 2006
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-020800-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
251 AM CDT TUE AUG 1 2006 /351 AM EDT TUE AUG 1 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THE HEAT INDEX IS EXPECTED TO RISE TO BETWEEN 100 AND 105 DEGREES
THIS AFTERNOON IN THE SOUTHERN AND CENTRAL TENNESSEE VALLEY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ON WEDNESDAY...THE HEAT INDEX IS AGAIN EXPECTED TO RISE TO BETWEEN
100 AND 105 DEGREES IN THE SOUTHERN AND CENTRAL TENNESSEE VALLEY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 1, 1:49 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
349 PM EDT TUE AUG 1 2006
TNZ036-067>071-073-081>086-098>101-020200-
ANDERSON-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...CLINTON...OAK RIDGE...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON
249 PM CDT TUE AUG 1 2006 /349 PM EDT TUE AUG 1 2006/
...HOT AND HUMID WEATHER CONTINUES IN THE TENNESSEE VALLEY...
A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE TO BRING HOT AND HUMID
CONDTIONS TO THE TENNESSEE VALLEY AGAIN ON WEDNESDAY. HIGH
TEMPERATURES WILL RISE INTO THE MID TO UPPER 90S AGAIN IN VALLEY
LOCATIONS...WITH HEAT INDEX READINGS RISING TO BETWEEN 100 AND 105
DEGREES. CONDITIONS WILL SLOWLY IMPROVE LATER THIS WEEK.
WHEN THE HEAT INDEX REACHES THE 100 TO 105 DEGREE RANGE...SUN
STROKE...MUSCLE CRAMPS AND HEAT EXHAUSTION ARE POSSIBLE WITH
PROLONGED EXPOSURE. IF YOU PLAN ON BEING OUTDOORS TRY TO SCHEDULE
YOUR ACTIVITIES IN THE COOLER PARTS OF THE DAY AND DRINK PLENTY OF
WATER. CHECK ON THE ELDERLY AND SICK...ESPECIALLY IF THEY ARE
WITHOUT AIR CONDITIONING. MAKE SURE THAT PETS HAVE ACCESS TO PLENTY
OF WATER AND SHADE.
GM
Thunderstorm Wind, Marion
- When
- August 1, 5:10 PM CST to 5:20 PM CST
- Where
- Marion County, Jasper
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $8,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.083, -85.633
Several trees and powerlines down in and around Jasper.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531293.